Alert archive / Washington / River Flood Warnings in 2011

River Flood Warning 36, NWS Seattle, WA

March 10, 2011Lewis County, Thurston County, Washington

NWS Seattle, WA issued this river flood warning at Mar 10, 2011, 3:30 PM PST for Lewis County, Thurston County, Washington. It took effect at Mar 10, 2011, 8:00 PM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2011, 3:30 PM PST (23:30 UTC)
In effect from
Mar 10, 2011, 8:00 PM PST
Expired
Mar 11, 2011, 11:45 AM PST
In force
16 hr
Issued by
NWS Seattle, WA
Flood severity
Minor

Counties Lewis County, WA, Thurston County, WA

The radar

The Portland,OR radar (KRTX), 119 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Skookumchuck River near Bucoda (BCDW1). The gauge peaked at 13.90 ft at Mar 10, 2011, 10:00 PM PST.

actionminormoderate10020003/1003/1103/12
Action stage
209.5 ft
Minor stage
211.5 ft
Moderate stage
213 ft
Major stage
215 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12026400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WGUS46 KSEW 102330
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
330 PM PST THU MAR 10 2011

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN WASHINGTON...

  SKOOKUMCHUCK RIVER NEAR BUCODA AFFECTING LEWIS AND THURSTON 
  COUNTIES.

.FLOOD BULLETIN NO. 6


HEAVY RAIN SINCE LAST NIGHT AND THE CONTINUING RAINFALL TODAY WILL
DRIVE THE SKOOKUMCHUCK RIVER ABOVE FLOOD STAGE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC041-067-110830-
/O.NEW.KSEW.FL.W.0036.110311T0400Z-110311T2100Z/
/BCDW1.1.ER.110311T0400Z.110311T0600Z.110311T1200Z.NO/
330 PM PST THU MAR 10 2011

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SKOOKUMCHUCK RIVER NEAR BUCODA
* FROM THIS EVENING TO FRIDAY AFTERNOON.
* AT  2:45 PM THURSDAY THE STAGE WAS 12.9 FEET.
* FLOOD STAGE IS 13.5 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 8 PM 
  THURSDAY AND CREST NEAR 13.7 FEET AROUND 10 PM THURSDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT 13.5 FEET...THE SKOOKUMCHUCK RIVER IN THURSTON COUNTY 
  WILL FLOOD A FEW ROADS AND LOW PASTURE LANDS NEAR BUCODA.

$$

WEATHER.GOV/SEATTLE

JBB
3 follow-up statements
765 
WGUS86 KSEW 110517
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
917 PM PST THU MAR 10 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SKOOKUMCHUCK RIVER NEAR BUCODA AFFECTING LEWIS AND THURSTON 
  COUNTIES. 
  CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
  SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. 
 
.FLOOD BULLETIN NO. 8

HEAVY RAIN THE PAST 24 HOURS HAS PUSHED THE SKOKOKOMISH RIVER NEAR
POTLACH AND THE THE SKOOKUMCHUCK RIVER NEAR BUCODA TO ABOVE FLOOD
STAGE. IN ADDITION...MINOR FLOODING IS EXPECTED ON THE THE CHEHALIS
RIVER NEAR GRAND MOUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC045-111317-
/O.CON.KSEW.FL.W.0035.000000T0000Z-110311T1700Z/
/SRPW1.1.ER.110310T1525Z.110310T1845Z.110311T0800Z.NO/
917 PM PST THU MAR 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL FRIDAY MORNING. 
* AT 8:45 PM THURSDAY THE STAGE WAS 16.5 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 16.6 FEET AT 11 AM THURSDAY AND 
  WILL REMAIN AT OR NEAR FLOOD STAGE THROUGH TONIGHT BEFORE            
  FALLING TO BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD 
  FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST 
  BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.

$$

WAC041-067-111316-
/O.EXT.KSEW.FL.W.0036.000000T0000Z-110311T1707Z/
/BCDW1.1.ER.110311T0115Z.110311T0430Z.110311T0807Z.NO/
917 PM PST THU MAR 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKOOKUMCHUCK RIVER NEAR BUCODA
* UNTIL FRIDAY MORNING. 
* AT  8:45 PM THURSDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 13.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 13.9 FEET AT 8 PM THURSDAY AND WILL
  CONTINUE TO SLOWLY FALL TO BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT 13.5 FEET...THE SKOOKUMCHUCK RIVER IN THURSTON COUNTY 
  WILL FLOOD A FEW ROADS AND LOW PASTURE LANDS NEAR BUCODA.

$$

WAC067-111316-
/O.EXT.KSEW.FL.W.0037.110311T0649Z-110312T1206Z/
/CGMW1.1.ER.110311T0649Z.110311T1800Z.110312T0306Z.NO/
917 PM PST THU MAR 10 2011

...FLOOD WARNING UNTIL LATE FRIDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER NEAR GRAND MOUND
* FROM 11 PM THURSDAY UNTIL LATE FRIDAY NIGHT.
* AT  8:00 PM THURSDAY THE STAGE WAS 13.5 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 11 PM 
  THURSDAY AND CREST NEAR 14.9 FEET AROUND 10 AM FRIDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE FRIDAY EVENING.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL 
  FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
  INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER 
  NEARBY FARM LANDS.

$$

WEATHER.GOV/SEATTLE
MERCER
347 
WGUS86 KSEW 111254
FLSSEW

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
454 AM PST FRI MAR 11 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SKOOKUMCHUCK RIVER NEAR BUCODA AFFECTING LEWIS AND THURSTON 
  COUNTIES. 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...

  CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. 
 
.FLOOD BULLETIN NO. 11

                SOUTH WEST REGION

THE RIVERS HAVE CRESTED OR WILL CREST LATER THIS MORNING BEFORE
GRADUALLY RECEDING TODAY. ADDITIONAL HEAVY RAIN IS NOT EXPECTED
TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST
FLOOD RELATED DEATHS IN WASHINGTON.

&&

WAC041-067-112054-
/O.EXT.KSEW.FL.W.0036.000000T0000Z-110311T2059Z/
/BCDW1.1.ER.110311T0115Z.110311T0630Z.110311T1159Z.NO/
454 AM PST FRI MAR 11 2011

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE SKOOKUMCHUCK RIVER NEAR BUCODA
* UNTIL THIS AFTERNOON. 
* AT 3:45 AM THIS MORNING...THE STAGE WAS 13.6 FEET. 
* FLOOD STAGE IS 13.5 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER CRESTED AT 13.9 FEET AT 10 PM THURSDAY AND 
  WILL CONTINUE TO FALL TO BELOW FLOOD STAGE EARLY THIS MORNING.
* IMPACT...AT 13.5 FEET...THE SKOOKUMCHUCK RIVER IN THURSTON COUNTY 
  WILL FLOOD A FEW ROADS AND LOW PASTURE LANDS NEAR BUCODA.

$$

WAC067-112053-
/O.CON.KSEW.FL.W.0037.000000T0000Z-110312T1206Z/
/CGMW1.1.ER.110311T1219Z.110311T1800Z.110312T0306Z.NO/
454 AM PST FRI MAR 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER NEAR GRAND MOUND
* FROM 4 AM FRIDAY UNTIL LATE TONIGHT.
* AT 4:00 AM THIS MORNING...THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST NEAR 14.9 FEET AROUND 10 AM
  THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL 
  FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
  INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER 
  NEARBY FARM LANDS.

$$

WWW.WEATHER.GOV/SEATTLE
144 
WGUS86 KSEW 111945
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1145 AM PST FRI MAR 11 2011

...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SKOOKUMCHUCK RIVER NEAR BUCODA AFFECTING LEWIS AND THURSTON 
  COUNTIES.
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. 
 
.FLOOD BULLETIN NO. 12

                SOUTH WEST REGION

RIVERS CONTINUE TO DRAIN TODAY AND THE WEATHER WILL ALLOW THIS TO CONTINUE FOR THE NEXT COUPLE OF DAYS. UPSTREAM OF GRAND MOUND THE CHEHALIS RIVER IS RECEDING WHILE DOWNSTREAM IT IS STILL RISING BUT EXPECTED TO CREST BELOW FLOOD STAGE AT PORTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC041-067-112015-
/O.CAN.KSEW.FL.W.0036.000000T0000Z-110311T2059Z/
/BCDW1.1.ER.110311T0115Z.110311T0630Z.110311T1215Z.NO/
1145 AM PST FRI MAR 11 2011

THE FLOOD WARNING HAS ENDED FOR
  THE SKOOKUMCHUCK RIVER NEAR BUCODA
* AT 10:45 AM FRIDAY THE STAGE WAS 12.5 FEET. 
* FLOOD STAGE IS 13.5 FEET. 
* FELL BELOW FLOOD STAGE EARLY THIS MORNING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE 4:15 AM FRIDAY EARLY 
  THIS MORNING AND WILL CONTINUE TO FALL.

$$

WAC067-120345-
/O.EXT.KSEW.FL.W.0037.000000T0000Z-110312T0600Z/
/CGMW1.1.ER.110311T1422Z.110311T1830Z.110311T1930Z.NO/
1145 AM PST FRI MAR 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER NEAR GRAND MOUND
* UNTIL THIS EVENING. 
* AT 11:00 AM FRIDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER CRESTING NOW NEAR 14.0 FEET AND WILL 
  BEGIN TO FALL THIS AFTERNOON...FALLING BELOW FLOOD STAGE LATER TODAY.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL 
  FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
  INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER 
  NEARBY FARM LANDS.

$$

WAC027-120345-
/O.ROU.KSEW.HY.S.0000.000000T0000Z-000000T0000Z/
/CRPW1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1145 AM PST FRI MAR 11 2011

* AT 10:45 AM FRIDAY THE STAGE WAS 20.0 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* NO FLOODING IS CURRENTLY FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 20.6 FEET AROUND 4 AM 
  SATURDAY.
* IMPACT...AT 19.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR COUNTY 
  WILL LOCALLY SPILL OVER ITS BANKS WITH SHALLOW WATER ON SEVERAL 
  ROADS.

$$

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 10:05 AM PST, 5 hours 25 minutes earlier.

Area forecast discussion, Mar 10, 10:05 AM PST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
1005 AM PST THU MAR 10 2011

.SYNOPSIS...A PARADE OF PACIFIC STORMS WILL CONTINUE TO BRING WET
AND UNSETTLED CONDITIONS TO THE AREA THROUGH AT LEAST EARLY NEXT
WEEK. A STRONG SYSTEM WILL BRING VERY WINDY CONDITIONS TO MUCH OF
THE AREA TODAY. EXPECT THE NEXT...BUT WEAKER...STORM TO AFFECT THE
REGION LATE FRIDAY NIGHT INTO SATURDAY. THIS WILL BE FOLLOWED BY
PERHAPS A STRONGER SYSTEM ON SUNDAY.

&&

.SHORT TERM...SATELLITE IMAGERY SHOWS SURFACE LOW WITH THE BENT BACK
OCCLUSION ABOUT 100 NM W OF KHQM AT 17Z. THE GFS 6 HOUR SURFACE
PROG VALID FOR 18Z HAD THE LOW NORTHWEST OF CAPE FLATTERY. THE NAM
HAS AN ELONGATED LOW OFF THE COAST EXTENDING NORTH INTO VANCOUVER
ISLAND. THE LOW IS MORE TIGHTLY WOUND UP THAN THE NAM SHOWS BUT THE
TRACK THE NAM TAKES THE LOW...SOMEWHERE NEAR THE EAST ENTRANCE OF
THE STRAIT OF JUAN DE FUCA...IS BETTER THAN THE GFS SOLUTION WHICH
PUTS THE LOW WAY UP INTO THE SOUTHERN BRITISH COLUMBIA INTERIOR BY
00Z. THIS TRACK FOR THE LOW WILL DELAY THE ONSET OF THE WINDY
CONDITIONS FOR THE INTERIOR SOUTH OF THE EAST ENTRANCE OF THE STRAIT
UNTIL LATER THIS AFTERNOON. THE AIR MASS OVER WESTERN WASHINGTON IS
SOMEWHAT UNSTABLE AND ARE AND WILL CONTINUE TO BE GOOD WINDS RIGHT
OFF THE GROUND...SANDPOINT PROFILER SHOWS SOUTH 25-30 KNOTS UP TO
1000 FEET. WITH THE UNSTABLE AIR MASS THESE WINDS WILL MIX DOWN TO
THE SURFACE AT TIMES THROUGH MID AFTERNOON. THE INCREASE IN THE
WINDS CAUSED BY THE LOW MOVING INLAND WILL NOT OCCUR UNTIL LATER
THIS AFTERNOON. WILL ADJUST THE WIND ADVISORY TIMING AND PUSH BACK
THE END TIME INTO THE EVENING HOURS. WITH THE TRACK AND TIMING OF
THE LOW THE HIGH WIND WARNING FOR THE COAST LOOKS GOOD AT THIS
POINT. PLENTY OF SHOWERS MOVING THROUGH THE AREA TODAY AS THE LOW
AND THE BENT BACK OCCLUSION MOVE INLAND. THE LOW WILL FILL QUICKLY
AFTER 00Z AND CONTINUE TO MOVE NORTHEAST INTO SOUTHERN BRITISH
COLUMBIA THIS EVENING. SHOWER ACTIVITY WILL DIMINISH SIGNIFICANTLY
OVERNIGHT INTO FRIDAY MORNING AS SURFACE HIGH PRESSURE BUILDS INTO
THE AREA AND A VERY WEAK RIDGE ALOFT TRIES TO BUILD OVER WESTERN
WASHINGTON. A FEW SHOWERS LEFT EARLY FRIDAY MORNING...MAINLY ON THE
COAST. THE NEXT SYSTEM TO REACH THE AREA IS CURRENTLY DEVELOPING
BACK BETWEEN 140 AND 150W AROUND 40N. THE WARM FRONT WILL MOVE BY TO
THE WEST LATER FRIDAY INTO FRIDAY NIGHT WITH MOST OF THE RAIN
ASSOCIATED WITH THE FRONT CONFINED TO THE COAST. COLD FRONT MOVING
INLAND LATE FRIDAY NIGHT INTO SATURDAY MORNING FOR MORE STEADY RAIN
FOR THE ENTIRE AREA. UPPER LEVEL TROUGH MOVING IN BEHIND THE FRONT
KEEPING SHOWERS IN THE FORECAST FOR THE REMAINDER OF THE DAY ON
SATURDAY. FELTON

.LONG TERM...PREVIOUS DISCUSSION FOLLOWS.
A SERIES OF PAC STORMS WILL CONTINUE TO AFFECT THE CWA DURING THIS
PERIOD. PREDICTING THE STRENGTH AND /TO A LESSER EXTENT/ THE TIMING
OF EACH SYSTEM WILL BE A CHALLENGE...HENCE THE BROADBRUSH FORECAST.

&&

.HYDROLOGY...PRECIPITATION AMOUNTS AS HIGH AS 3 INCHES OVERNIGHT
WILL CAUSE SIGNIFICANT RISES FOR THE RIVERS IN THE CHEHALIS RIVER
BASIN. MANY OF THE RIVERS IN THE CHEHALIS BASIN ARE FORECAST TO
CREST NEAR FLOOD STAGE AND A WATCH WILL BE ISSUED.

HEAVY RAIN OVER THE SOUTH SLOPES OF THE OLYMPICS OVERNIGHT PUSHED
THE SKOKOMISH RIVER TO FLOOD STAGE THIS MORNING. THE RIVER WILL
REMAIN NEAR FLOOD STAGE FOR THE REMAINDER OF THE DAY THEN RECEDE ON
FRIDAY WITH THE BREAK ON THE PRECIPITATION.

OTHER RIVER ACROSS WESTERN WASHINGTON ARE ON THE RISE THIS MORNING
WITH THE RIVERS IN THE SOUTHWEST INTERIOR RISING THE MOST. A COUPLE
OF THE RIVER...THE NEWAUKUM AND THE DESCHUTES WILL CREST WITHIN A
FOOT OR SO OF FLOOD STAGE.

ADDITIONAL PRECIPITATION AMOUNT TODAY COULD BE UP TO AN INCH IN THE
MOUNTAINS BUT WITH THE SNOW LEVEL LOWERING THIS ADDITIONAL
PRECIPITATION IS NOT EXPECTED TO CAUSE FURTHER PROBLEMS ON THE
RIVERS.

STORMS WILL CONTINUE MOVING INTO WESTERN WASHINGTON THROUGH THE
MIDDLE OF NEXT WEEK BUT WITH THE PROGRESSIVE NATURE OF THE FRONTS
AND THE 24 HOURS OR SO BREAKS BETWEEN SYSTEMS ADDITIONAL FLOODING IS
NOT EXPECTED ON MOST WESTERN WASHINGTON RIVERS. THE SKOKOMISH RIVER
COULD FLOOD AGAIN DURING THIS TIME FRAME AS THE PRECIPITATION ADDS
UP OVER THE SOUTH SLOPES OF THE OLYMPICS. FELTON

&&

.AVIATION...A DEEP LOW JUST OFFSHORE WILL MOVE NE INTO BRITISH
COLUMBIA LATER THIS AFTERNOON...WITH OCCASIONAL SHOWERS THROUGH THE
DAY AND GUSTY WINDS THIS AFTERNOON INTO THE EVENING HOURS.  THE AIR
MASS WILL BECOME JUST UNSTABLE ENOUGH THIS AFTERNOON THAT THERE IS A
THREAT OF A LIGHTNING STRIKE OR TWO IN SOME OF THE STRONGEST
CONVECTION.  THERE IS NOT A HIGH ENOUGH CHANCE RIGHT NOW TO SADDLE
THE TAFS WITH TRWS BUT WILL TOSS IN A MENTION OF CB DURING THE PEAK
HOURS...ROUGHLY 20Z-00Z.

OVERALL EXPECTING VFR CONDITIONS...DROPPING INTO MVFR CEILINGS AND
VSBYS AT TIMES IN SHOWERS.  THE WIND AND SHOWER ACTIVITY WILL
DIMINISH THROUGH THE EVENING HOURS.

KSEA...WINDS WILL BE A BIT FICKLE TODAY WITH THE PATH OF THE
OFFSHORE LOW.  EXPECTING A RELATIVE LULL IN THE WIND THIS MORNING
BUT THEN IT WILL INCREASE AGAIN TO 25G35KT SOMEWHERE BETWEEN 23Z-02Z
BEFORE EASING AGAIN LATE THIS EVENING.  AS MENTIONED ABOVE THERE IS
A SMALL THREAT OF LIGHTNING IN OR NEAR THE TERMINAL THIS AFTERNOON.
CERNIGLIA

&&

.MARINE...A MATURE 995 MB LOW CURRENTLY ABOUT 150 MI WEST OF THE
CENTRAL WASHINGTON COAST WILL MOVE NE INTO BRITISH COLUMBIA LATE
THIS AFTERNOON.  A SHORT SURGE OF STRONG W-SW WINDS WILL DEVELOP IN
THE WAKE OF THIS LOW...WITH A PERIOD OF GALE FORCE WINDS EXPECTED
ALL WATERS AT SOME POINT THIS AFTERNOON AND EARLY EVENING.  THE
TIMING DEPENDS ON THE LOCATION.  GENERALLY COAST...EAST ENTRANCE AND
NORTHERN INLAND WATERS NOW THROUGH INTO THE EARLY EVENING...CENTRAL
STRAIT LATE THIS AFTERNOON INTO THE EVENING...AMID DAY INTO THE
EARLY EVENING FOR THE PUGET SOUND.

WINDS WILL LET UP FAIRLY QUICKLY LATE THIS EVENING INTO THE MIDDLE
PART OF THE NIGHT AS THE CURRENT LOW DEPARTS AND THE ATMOSPHERE
BEGINS TO RESPOND TO THE NEXT FRONTAL SYSTEM APPROACHING FROM THE
WEST.

THE NEXT APPROACHING...STRONG FRONT WILL MOVE E THROUGH THE WATERS
FRI NIGHT...AND WILL BE FOLLOWED BY A SERIES OF RATHER STRONG FRONTS
EVERY 24-30 HOURS LATER THIS WEEKEND THROUGH EARLY NEXT WEEK.  EACH
OF THE FRONTS WILL BRING THE POTENTIAL FOR GALE FORCE WINDS
ESPECIALLY ALONG THE COAST...THE ENTRANCES TO THE STRAIT...AND THE
NORTHERN INLAND WATERS.  ELSEWHERE SMALL CRAFT ADVISORY CONDITIONS
WILL DOMINATE OVER THE NEXT SEVERAL DAYS. CERNIGLIA

&&

.AVALANCHE...10 TO 20 INCHES OR MORE NEW SNOW AT WARMING
TEMPERATURES AND VERY STRONG WINDS HAVE CAUSED AN INCREASED
AVALANCHE DANGER THURSDAY. AN AVALANCHE WARNING REMAINS IN EFFECT
FOR THE WEST SLOPE CASCADES, OLYMPICS AND MT HOOD TODAY. NUMEROUS
NATURAL AVALANCHES WERE REPORTED TO HAVE RELEASED OVERNIGHT OR EARLY
THIS MORNING. BETTER TO STAY IN WELL TREE COVERED AND LOW ANGLED
TERRAIN TODAY...OR A SKI AREA! SEE HTTP://NWAC.US FOR DETAILS.
KRAMER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING REMAINS IN EFFECT FOR THE COAST UNTIL 1 PM
     TODAY.

     A WIND ADVISORY IS IN EFFECT FOR THE REST OF THE LOWLANDS
     EXCEPT THE CENTRAL STRAIT OF JUAN DE FUCA TIL 9 PM TONIGHT.

     WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE OLYMPICS
     AND CASCADES ABOVE 3500 FEET TIL 4 AM FRI.

     A FLOOD WARNING REMAINS IN EFFECT FOR THE SKOKOMISH RIVER
     IN MASON COUNTY.

PZ...GALE WARNINGS ARE IN EFFECT FOR ALL WATERS.

     A SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR CONDITIONS
     REMAINS TIL 3 PM FRI.

In the hours before

Local storm report, Mar 10, 10:50 AM PST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1050 AM PST THU MAR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     HEAVY RAIN       3 SW BRINNON            47.65N 122.94W
03/10/2011  M2.15 INCH       JEFFERSON          WA   TRAINED SPOTTER

            RAINFALL SINCE 4 PM YESTERDAY. WIND GUST OVERNIGHT WAS 42
            MPH.

&&

GRUB
Local storm report, Mar 10, 3:12 PM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
312 PM PST THU MAR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     NON-TSTM WND GST 1 NNE NORTH BEND        47.51N 121.78W
03/10/2011  M60 MPH          KING               WA   TRAINED SPOTTER

&&

GRUB

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 4:03 PM PSTWind AdvisorySEWSan Juan32 hr
Mar 9, 4:22 PM PSTWinter Weather AdvisorySEW34 hr
Mar 9, 10:46 PM PSTHigh Wind WarningSEW14 hr
Mar 10, 4:31 AM PSTRiver Flood WarningSEWMason24 hr
Mar 10, 10:22 AM PSTFlood WatchSEWGrays Harbor, Lewis, Thurston42 hr
Mar 10, 3:04 PM PSTSmall Craft Advisory for Hazardous SeasSEW6 hr
Mar 10, 3:05 PM PSTHigh Wind WarningSEW5 hr

Nearby

River Flood Warnings in Washington, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.